MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at the time of event: 18 years or older.
 
Event or Problem Description
It was reported that catheter entrapment occurred.Vascular access was obtained via the femoral artery.The concentric target lesion was located in the left anterior descending artery.A 15mm x 3.00mm nc quantum apex balloon catheter was advanced for post-dilatation.However, after the balloon was deflated, the physician attempted to remove the device, but it became stuck with the wire.The physician then decided to remove the whole system and the procedure was completed.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Age at the time of event: 18 years or older.Device evaluated by mfr.: returned product consisted of a nc quantum apex balloon catheter in two pieces.The balloon was loosely folded, and the device was bloody.Analysis of the balloon, inner/outer shaft, port/exit notch, and hypotube included microscopic and visual inspection.Inspection revealed numerous kinks in the hypotube, and the shaft separated at the port/exit notch (24.5cm from tip) with distal shaft damage (accordioned) for approximately 3cm.The separated ends appeared stretched, as if excessive tensile force was put on the area prior to separating.Functional testing with a guide wire could not be done due to the damage to the device.The reported wire difficulty could not be confirmed via lab analysis.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9531462
Report Number2134265-2019-16130
Device Sequence Number2313472
Product Code LOX
UDI-Device Identifier08714729783374
UDI-Public08714729783374
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2022
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0023807960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1